MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Gas Output Problem (1266); Decrease in Pressure (1490); Inaccurate Delivery (2339); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was changed from man/spon mode to psv, which pop up with alarms, fresh gas low/leakage, air inlet activated alarm and no ventilation was happening.The anesthetic switch back to man/spon and then tried vc mode and the ventilator was not functional, and no piston movement was observed.This changing of modes tried few times, but the ventilator failed to respond without any alarm in vc mode.The case was completed with man/spon emergency ventilation.No injury was reported.
 
Additional Manufacturer Narrative
The investigation was just started, the report will be forwarded after the investigation was closed.
 
Additional Manufacturer Narrative
For the investigation the provided logfile was analysed.The described alarms could be retraced.The case in question was started in man/spont mode.Initially, no inspiratory or expiratory flow was measured but a negative airway pressure.This was detected and alarmed optically and acoustically with "airway pressure negative".It is likely that an external suction system was used as the device also detected and alarmed an external leakage.Further the device alarmed for a "breathing system failure".According to the logfile a pump pressure failure on the piston membrane was the root cause for this.It can be assumed that the measured negative pressure was the root cause for this, as it was not possible to maintain a stabile pressure at the membrane.The device was than switched into different automatic ventilation modes.The device again alarmed with "fresh gas low or leakage" and "ambient air inlet activated".Root cause for this was most likely a large external leakage.The logfile does not show a technical failure or a stop of ventilation.It can be seen in the logfile that the piston moves, also it can be seen that there is a o2-uptake from the patient in automatic ventilation mode.It is assumed that two conditions have come together in this case.Negative pressure was introduced into the system, probably by an external suction system.Further a large external leakage was present.The device recognized both the negative airway pressure and the leakage and triggered the adequate alarms accordingly.Based on the investigation results, the case was re-assessed as non-reportable.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22438817
Report Number9611500-2025-00363
Device Sequence Number4593485
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)240527(93)8621500-17
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown